MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX CRVD AHR XL 1 #2 UB STR BL-CB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX CRVD AHR XL 1 #2 UB STR BL-CB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72205061
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the drill guide bone was placed, the surgeon attempt to insert the drill down the guide and noticed resistance,the surgeon removed the guide to inspect and notice that the style tip of the suture fix curved anchor inserter had broken off inside the drill guide.A back- up device was used to completa the surgery.No patient injury reported.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Due to product unavailability, the complaint could not be confirmed.Definitive conclusions, accurate investigation and evaluation were not fully possible without evaluation of physical product.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences unrelated to manufacture that could compromise product performance or integrity include: 1) incompatible force or torque or leverage applied.2) change of approach during use.3) device bent past intended flex conditions.4) recommended maintenance not performed.Final product met predetermined specifications upon release to distribution.
 
Additional Manufacturer Narrative
Only a small piece of the suturefix curved suture anchor inserter was returned for evaluation.Visual assessment of the piece confirmed its breakage.The distal shaft of the curved suturefix anchor inserter has broken off inside the drill guide.The condition of the device indicates excessive force was placed on the guide during use resulting in the observed damage and breakage of the suturefix inserter.

Brand Name
SUTUREFIX CRVD AHR XL 1 #2 UB STR BL-CB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7927237
Report Number1219602-2018-01363
Device Sequence Number1797515
Product Code MBI
UDI-Device Identifier00885556686294
UDI-Public(01)00885556686294(17)210305(10)50718648
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K163034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model Number72205061
Device Catalogue Number72205061
Device Lot Number50718648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/02/2018
02/14/2019
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date11/05/2018
02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1